Affordable Access

Publisher Website

A case of rhabdomyolysis in which levetiracetam was suspected as the cause

Authors
Journal
Epilepsy & Behavior Case Reports
2213-3232
Publisher
Elsevier
Identifiers
DOI: 10.1016/j.ebcr.2014.08.001
Keywords
  • Levetiracetam
  • Rhabdomyolysis
  • Myalgia
  • Weakness
  • Hyperckemia
Disciplines
  • Medicine

Abstract

Abstract Several studies have reported rhabdomyolysis induced by various drugs but not by the antiepileptic drug levetiracetam. We present a case of suspected levetiracetam-induced rhabdomyolysis. A 29-year-old woman was hospitalized for generalized tonic–clonic seizure and given levetiracetam for the first time. One day after starting levetiracetam, she developed myalgia, particularly backache, and weakness in both lower limbs. Based on her clinical symptoms and blood test results indicating hyperCKemia, our diagnosis was levetiracetam-induced rhabdomyolysis. Withdrawal of levetiracetam immediately improved the clinical symptoms and hyperCKemia. This first report of suspected levetiracetam-induced rhabdomyolysis provides important information for treating patients early in levetiracetam administration.

There are no comments yet on this publication. Be the first to share your thoughts.

Statistics

Seen <100 times
0 Comments

More articles like this

A case of rhabdomyolysis in which levetiracetam wa...

on Epilepsy & Behavior Case Repor...

[A case of Lyme borreliosis which was suspected to...

on Kansenshōgaku zasshi. The Jou... March 1996

[A case of rhabdomyolysis caused by acute chlorpyr...

on Zhonghua lao dong wei sheng zh... May 2014
More articles like this..